Have Medical Questions? Ask a Doctor Online!
Hello. The endometrial canal is the passageway down the center of the uterus. When fertilization occurs, this is where the egg implants to begin its growth. When fertilization does not occur, this is where the mentsrual blood comes from as the lining of the canal is shed. Does this make sense? It is common for fibroids, particularly larger ones, to press on one side of this canal and deform or displace it to one side. This is usually a completely benign situation.
"Signal voids" is a technical term referring to flow through blood vessels. This means there is good circulation to the area. Endometrial polyps are overgrowths of the lining of the uterus. They are common in women between 20 to 40 years of age. They are fingerlike growths that attach to the wall and can be as small as a sesame seed or larger than a golf ball. There may be just one or many present. While the cause is not known, they tend to grow when there is more of the hormone estrogen in the body. Most endometrial polyps are not cancerous. Very few turn out to be cancerous or precancerous. The chance of cancer is higher if you are postmenopausal, on Tamoxifen, or have heavy or irregular periods.
When we speak of a polyp being "broad based" this means the attachment to the wall is longer, rather than a polyp which has a thin stalk (e.g "peduculated polyp"). Polyps can sometimes result in a slight watery or bloody discharge, as can fibroids if they irritate the lining of the endometrium.
The uterus and cervix are connected. The opening of the uterus (the endometrial canal) runs through and opens at the cervix, so you cannot separate them. The cervix is essentially the lower portion of the womb. While the cause of polyps is not known it is believed to be related to hormone levels, so the norethisterone may be responsible. Your specialist may be able to visualize them with a special scope that goes into the vagina and cervix, called a hysteroscope.
Does this make sense? Do you have any follow up questions or concerns?
Menstrual spotting and breakthrough bleeding are common side effects of using hormones such as norethisterone. Heavy bleeding is not common. In fact, this is what they are often used to treat. Effects on the womb lining (endometrium) show considerable variability among individuals, but there can be increased density of the microvasculature (small blood vessels) and increased fragility of such vessels. Over time there may be atrophy of the lining. Either way, withdrawal bleeding should not be heavy, and can be managed by your gynecologist if needed.
Hello. How are you feeling today? Do you have any follow up questions for me?
Let me know if you do and I would be happy to help further.
If you have no more questions, a positive rating would be much appreciated.
Yes, of course. Many of the side effects you are experiencing are known side effects of this medication. It is a hormone, so it can have widespread influences on multiple organ systems. It also may promote fluid retention and weight gain. You should talk to your gynecologist about this, as there are other preparations that can be tried that might be more tolerable to you. Your diet may be a factor but is not likely to be responsible for these symptoms.